Alert archive / Wyoming / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 1999, 5:04 PM MDT for Converse County, Wyoming. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 1999, 5:04 PM MDT (23:04 UTC)
- Expired
- Jun 20, 1999, 5:50 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:06 PM MDT | Hail 0.88 | (4dg)Douglas, WY | Nickel size hail reported 2 miles southwest of Douglas, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2874 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WUUS1 KCYS 202305 RRA SVRCYS WYC009-202350- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT SUN JUN 20 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL AND SOUTHEASTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING * UNTIL 550 PM MDT * AT 503 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE DOUGLAS AREA... MOVING EAST AT 20 MPH. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOUGLAS THROUGH 530 PM ORIN...LOST SPRINGS...SHAWNEE BY 520 PM THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. WCJIN-WYNE JAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM MDT, 2 hours 4 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT SUN JUN 20 1999 LAPS SHOWS CAPES OF 3000 PLUS J/KG AND NEG LI OF -8 ALG ERN WY BORDER INTO WRN PTNS OF SD AND NEBRASKA. TSTMS THAT HAVE DVLPD OVER PARTS OF CNTRL AND SRN WY HAVE BEEN RELATIVELY WK. VERY LTL ACTIVITY THUS FAR FROM NERN WY THRU PNHNDL. WITH LTL IN THE WAY OF UPR DYNAMICS IN CWA...WILL GO WITH 20 PERCENT POPS...30 IN MTNS FOR THIS EVENING. MON LOOKS NOT UNLIKE TDA...ALTHOUGH BEST INSTABILITY IS PRGD TO SHIFT FURTHER E INTO NRN PLNS ESPECIALLY BY AVN/NGM. THINK ETA MAY BE BETTER IN KEEPING SOME INSTABILITY ARND IN CWA...BUT 10-20 PERCENT POPS SHOULD BE ENOUGH MON AFTN. STGR SHRTWV TROF WILL SWEEP THRU NRN RCKYS MON NIGHT AND TUE...ALG WITH AN ASSOCD PAC CDFNT WHICH MOVES THRU CWA MON NIGHT/TUE MRNG. THIS WILL BRING POPS BACK TO SCT CATEGORY FOR LATER PDS ALTHOUGH UPR DYNAMICS WILL START SHIFTING E OF CWA LATER TUE AFTN. FAN TEMPS CONT TO LOOK A LTL TOO WARM...PREFER SLGTLY COOLER FWC. .CYS... WY...NONE. NE...NONE. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.